Order By Phone: Live Support Available 24 Hours

1-800-416-2955

23 People Dead After Powerful Batch Of Heroin Hits Streets Of Western New York

23 people have died in a span of 11 days after drug overdoses from a strong batch of heroin. The heroin is said to contain Fentanyl, a painkiller that is stronger than morphine. Fentanyl is readily available as a prescription drug. The drug is currently being sold in Erie County, western New York.

The number of people dying from drug overdoses has been on the increase since last year. However, the 23 deaths prompted the officials to warn residents about the deadly mix of heroin being sold specifically within that area.

During a news conference last Tuesday, Mark Poloncarz, an Erie County executive said that the synthetic mix could be the deadliest they have ever seen.

There has generally been an increase in the number of overdoses reported across the U.S., Erie County has not been an exception. The surge in opiate-related deaths has been linked not just to heroin and cocaine, but prescription medications as well. This includes Fentanyl, a prescription opioid medication prescribed to treat moderate to severe pain.

The County Medical Examiner’s Office says that in the year 2014, out of 102 deaths, 24 were related to heroin use. The rest of the deaths were however related to overdoses of opiates medications. They included synthetic and prescription drugs.

The county officials responded to this epidemic by setting up a task force to address this problem. As a result, in 2014, the county began to distribute Narcan Kits that officers responding to a suspected overdose in the field can use to reverse its effects.

WIVB reported that opiate overdoses in 2015 are believed to be more than double. The actual total has not been released because of pending toxicology reports that are yet to be released.

Erie County’s health commissioner, Gale Burstein stated that they have been continuously informing the public about the many dangers of using opiate-based drugs. However, he said that not everyone had fully understood this information.

The County has also been carrying out community training sessions to teach people how to identify symptoms of a possible overdose. They hope this will help to reduce the number of deaths by saving those who have taken too much of an opiate and overdose.

Some of the symptoms of an opiate overdose include:

  • Vomiting
  • Fainting if one makes quick movements
  • Drowsiness
  • Lack of alertness
  • False assurance of well-being

Poloncarz says that taking the drugs that are currently available in the streets is the same as a death sentence. Each overdose results in the individual dying if a quick medical intervention is not undertaken.

Poloncarz said that even though many of the deaths occurred in Buffalo, many of those affected were actually residents of surrounding towns who came to buy the drug in western New York. This means that more work needs to be done to get everybody informed about this drug.

James J. Hunt, an agent who is in charge of Drug Enforcement Administration stated that there is no such a thing as a safe batch of heroin. This is because drug traffickers are not chemists.

Share

Click Here to Read why CalmSupport Is The Best Quality Withdrawal Aid Available



Satisfaction Guarantee  |  Privacy Policy  |  Terms & Conditions  |  Disclaimer  |  Wholesale  |  Blog  |  Shipping Info  |  Affiliates